Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 83, NWS Quad Cities, IA

July 6, 2015Henry County, Rock Island County, Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 6, 2015, 4:29 PM CDT for Henry County, Rock Island County, Whiteside County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2015, 4:29 PM CDT (21:29 UTC)
Expired
Jul 6, 2015, 5:15 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 28 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:05 PM CDTTSTM WND GST 604 N Atkinson, ILSMALLER TREES BLOWING SIDEWAYS. EXTREMLY WINDY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WUUS53 KDVN 062129
SVRDVN
ILC073-161-195-062215-
/O.NEW.KDVN.SV.W.0083.150706T2129Z-150706T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHEASTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHWESTERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...

* UNTIL 515 PM CDT

* AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST
  MOLINE...MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  EAST MOLINE...SILVIS...GENESEO...COLONA...LE CLAIRE...COAL
  VALLEY...HAMPTON...ORION...PORT BYRON...ERIE...ATKINSON...RAPIDS
  CITY...CLEVELAND...WARNER...OSBORN...DAYTON...CARBON CLIFF...
  HILLSDALE...OSCO AND SILVIS HEIGHTS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 31.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 9 AND 21.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIND DAMAGE 
IN MOLINE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4133 9044 4156 9042 4157 9040 4159 9035
      4160 9034 4168 8996 4133 8992
TIME...MOT...LOC 2128Z 262DEG 33KT 4147 9042 

HAIL...<.75IN
WIND...70MPH
 
$$

RP KINNEY
4 follow-up statements
146 
WWUS53 KDVN 062141
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT MON JUL 6 2015

ILC073-161-195-062215-
/O.CON.KDVN.SV.W.0083.000000T0000Z-150706T2215Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-
441 PM CDT MON JUL 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN HENRY...EAST CENTRAL ROCK ISLAND AND SOUTHWESTERN
WHITESIDE COUNTIES...

AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEVELAND...OR
7 MILES EAST OF EAST MOLINE...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EAST MOLINE...SILVIS...GENESEO...COLONA...LE CLAIRE...HAMPTON...
ORION...PORT BYRON...ERIE...ATKINSON...RAPIDS CITY...CLEVELAND...
WARNER...OSBORN...DAYTON...CARBON CLIFF...HILLSDALE...OSCO...JOSLIN
AND SPRING HILL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 31.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 11 AND 21.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM PRODUCED ROOF AND CAR 
WINDOW DAMAGE NEAR SOUTH PARK MALL IN MOLINE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4133 9037 4156 9041 4159 9035 4160 9034
      4168 8996 4133 8992
TIME...MOT...LOC 2140Z 262DEG 28KT 4148 9030 

HAIL...<.75IN
WIND...70MPH
 
$$

RP KINNEY
799 
WWUS53 KDVN 062155
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT MON JUL 6 2015

ILC073-161-195-062215-
/O.CON.KDVN.SV.W.0083.000000T0000Z-150706T2215Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-
455 PM CDT MON JUL 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN HENRY...EAST CENTRAL ROCK ISLAND AND SOUTHWESTERN
WHITESIDE COUNTIES...

AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GENESEO...OR
11 MILES NORTH OF CAMBRIDGE...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  GENESEO NOW.
  ATKINSON AROUND 505 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HILLSDALE...JOSLIN...SHADY BEACH...SPRING HILL AND PORTLAND CORNERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 14 AND 31.
 INTERSTATE 88 BETWEEN MILE MARKERS 4 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4133 9024 4161 9029 4168 8996 4133 8992
TIME...MOT...LOC 2155Z 262DEG 28KT 4147 9014 

HAIL...<.75IN
WIND...70MPH
 
$$

RP KINNEY
634 
WWUS53 KDVN 062208
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 PM CDT MON JUL 6 2015

ILC161-195-062218-
/O.CAN.KDVN.SV.W.0083.000000T0000Z-150706T2215Z/
ROCK ISLAND IL-WHITESIDE IL-
508 PM CDT MON JUL 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND AND
SOUTHWESTERN WHITESIDE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4133 9014 4156 9019 4158 9018 4158 8996
      4133 8992
TIME...MOT...LOC 2208Z 262DEG 33KT 4149 8998 

$$

ILC073-062215-
/O.CON.KDVN.SV.W.0083.000000T0000Z-150706T2215Z/
HENRY IL-
508 PM CDT MON JUL 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN HENRY COUNTY...

AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOOPPOLE...OR
16 MILES NORTHEAST OF CAMBRIDGE...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN HENRY COUNTY.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 19 AND
31.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4133 9014 4156 9019 4158 9018 4158 8996
      4133 8992
TIME...MOT...LOC 2208Z 262DEG 33KT 4149 8998 

HAIL...<.75IN
WIND...70MPH
 
$$

RP KINNEY
109 
WWUS53 KDVN 062217
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CDT MON JUL 6 2015

ILC073-062227-
/O.EXP.KDVN.SV.W.0083.000000T0000Z-150706T2215Z/
HENRY IL-
517 PM CDT MON JUL 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM. MOTORISTS CAN EXPECT PONDING WATER ON ROADS AND 
MINOR STREET FLOODING.

LAT...LON 4133 9014 4156 9019 4158 9018 4158 8996
      4133 8992
TIME...MOT...LOC 2215Z 262DEG 33KT 4149 8998 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:16 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 6, 3:16 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 PM CDT MON JUL 6 2015

.SYNOPSIS...
ISSUED AT 315 PM CDT MON JUL 6 2015

A VERY HUMID AIR MASS REMAINED IN PLACE ACROSS THE REGION DURING THE
AFTERNOON HOURS...WITH DEWPOINT TEMPERATURES IN THE 70 TO 75 DEGREE
RANGE. A COLD FRONT EXTENDED ACROSS CENTRAL IOWA. CLOUD COVER HELPED
HOLD DOWN TEMPERATURES MOST AREAS...WITH THE EXCEPTION OF SOUTHEAST
IOWA AND FAR NORTHEAST MISSOURI...WHERE READINGS WERE IN THE MID
80S. SCATTERED THUNDERSTORMS CONTINUED ALONG AND NORTH OF INTERSTATE
80 DURING THE AFTERNOON...AFTER PERIODS OF HEAVY RAIN DURING THE
MORNING HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 315 PM CDT MON JUL 6 2015

LATEST HIGH RESOLUTION MODEL TRENDS REFLECT A FASTER PROGRESSION OF
THE COLD FRONT THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND
TONIGHT...AND HAVE MADE SOME CORRESPONDING ADJUSTMENTS IN EVOLUTION
OF POPS AND HIGHEST QPF AMOUNTS. 0.75 TO 1 INCH ADDITIONAL RAINFALL
AMOUNTS WILL BE COMMON...WITH ISOLATED 2-3 INCHES IN AREAS IMPACTED
BY STRONG AND/OR MULTIPLE STORMS. THE SLIGHT RISK AREA HAS BEEN
TRIMMED TO ROUGHLY THE SOUTHEAST HALF OF THE FORECAST AREA...AREAS
THAT HAVE BEEN MOSTLY DRY TO THIS POINT. NOT EXCITED ABOVE THE
OVERALL SEVERE THREAT WITH THE WEAK SHEAR AND MEAGER MID LEVEL LAPSE
RATES. WILL LIKELY BE MONITORING A FEW STORMS FOR STRONG WIND GUSTS.
OF MORE CONCERN IS THE DEEP MOISTURE AND POTENTIAL FOR ADDITIONAL
HEAVY RAIN. SOME LOCATIONS ALONG AND NORTH OF I-80 PICKED UP 1 TO 2
INCHES THROUGH EARLY AFTERNOON AND WILL NEED TO BE WATCHED CLOSELY.
THE HIGHEST QPF THROUGH TONIGHT MAY BE FOCUSED SOUTH OF THESE AREAS.
IF THAT ENDS UP BEING THE CASE...THEN THE MAIN THREAT WOULD BE HIGH
RAINFALL RATES AND REPEATED ROUNDS IN URBAN AREAS.

RAIN EXPECTED TO LINGER FAR SOUTH LATE TONIGHT INTO TUESDAY MORNING.
EXPECT COOL N/NE FLOW TUESDAY...WITH AFTERNOON HIGHS ONLY IN THE LOW
TO MID 70S.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CDT MON JUL 6 2015

QUIET AND DRY CONDITIONS WILL BE SEEN ACROSS THE AREA TUESDAY
EVENING WITH THE FRONT WELL SOUTH OF THE AREA AND FLOW OFF LAKE
MICHIGAN. A NEW THUNDERSTORM COMPLEX WILL DEVELOP ALONG THE KS/MO
BORDER AND MOVE EAST NORTHEAST OVERNIGHT. THUS SHOWERS AND SOME
THUNDERSTORMS SHOULD BEGIN MOVING INTO THE EXTREME SOUTH AROUND
SUNRISE WEDNESDAY.

THE CONVECTIVE COMPLEX WILL MOVE ACROSS THE AREA IN A DECAYING
NATURE WEDNESDAY MORNING AND EARLY AFTERNOON. THE BETTER CHANCES FOR
RAIN LOOK TO BE SOUTH OF I-80. DIFFERENTIAL HEATING DURING THE DAY
COMBINED WITH ANY BOUNDARIES FROM THE DECAYING CONVECTIVE COMPLEX
MAY BE ENOUGH TO GENERATE ISOLATED TO SCATTERED CONVECTION NORTH OF
I-80 DURING THE AFTERNOON. CLOUD COVER AND PRECIPITATION MAY RESULT
IN HIGHS NOT MUCH WARMER THAN THE LOWER 70S.

RAIN SHOULD SLOWLY DECREASE IN COVERAGE FROM WEST TO EAST WEDNESDAY
NIGHT WITH THE BETTER RAIN CHANCES SOUTH OF I-80.

ON THURSDAY...THE MODELS DIVERGE CONSIDERABLY ON THEIR RESPECTIVE
SOLUTIONS. THE KEY WILL BE WHERE DOES THE FRONTAL BOUNDARY STALL
OUT. SEVERAL MODELS PLACE THE FRONTAL BOUNDARY FROM NORTHERN INDIANA
INTO SOUTHERN IOWA. IF THIS PLACEMENT IS CORRECT...THEN ISOLATED TO
POSSIBLY SCATTERED CONVECTION WILL BE POSSIBLE...ESPECIALLY DURING
THE AFTERNOON HOURS. HIGH TEMPERATURES ON THURSDAY WILL BE WELL
BELOW NORMAL.

THURSDAY NIGHT ON...

THE MODELS DIVERGE CONSIDERABLY ON THEIR RESPECTIVE SOLUTIONS
REGARDING THE SENSIBLE WEATHER. THE OVERALL LARGE SCALE PICTURE
WOULD SUPPORT A FAIRLY ACTIVE WEATHER PATTERN WITH ORGANIZED
THUNDERSTORM COMPLEXES. THE KEY WILL BE WHERE THE FRONTAL POSITION
IS LOCATED.

IT MUST BE POINTED OUT THAT THERE WILL BE PERIODS OF DRY WEATHER
FROM THURSDAY NIGHT THROUGH NEXT MONDAY. THESE DRY PERIODS MAY BE 6
OR MORE HOURS LONG. CONFIDENCE ON WHEN THE DRY WEATHER MAY OCCUR IS
QUITE LOW.

RIGHT NOW THE MODEL CONSENSUS HAS CHANCE TO LIKELY POPS THURSDAY
NIGHT/FRIDAY FOR A POTENTIAL THUNDERSTORM COMPLEX MOVING ACROSS THE
AREA.

FRIDAY NIGHT THROUGH MONDAY...THE MODEL CONSENSUS HAS SLIGHT CHANCE
TO CHANCE POPS EACH DAY. LARGE SCALE SIGNALS IN THE WEATHER PATTERN
WOULD SUPPORT ADDITIONAL ROUNDS OF ORGANIZED THUNDERSTORM COMPLEXES
AFFECTING THE MIDWEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 108 PM CDT MON JUL 6 2015

18Z TAFS UPDATED TO REFLECT RECENT TRENDS AND HIGH RESOLUTION
MODELS. EXPECTING MORE WIDESPREAD STORMS DEVELOPING IN THE 20Z TO
22Z TIME FRAME...THEN CONTINUING INTO THE EVENING HOURS AND LAST
TO END AT KBRL. MAINLY MVFR CEILINGS AND VISIBILITIES THEN
EXPECTED OVERNIGHT IN THE WAKE OF THE COLD FRONT. HAVE KEPT THE
TAFS PESSIMISTIC IN TERMS OF SCOURING OUT THE LOW CLOUDS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...RP KINNEY
SHORT TERM...RP KINNEY
LONG TERM...08
AVIATION...RP KINNEY
Hazardous weather outlook, Jul 6, 3:22 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT MON JUL 6 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
322 PM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE MORE WIDESPREAD OVER THE ENTIRE AREA LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS PRESENTING
THE MAIN THREAT. THE MAIN THREAT AREA FOR ISOLATED SEVERE WEATHER
IS SOUTH OF INTERSTATE 80.

EXPECT LOCALLY HEAVY RAINFALL WITH STORMS THROUGH TONIGHT. THIS
MAY LEAD TO MINOR STREET FLOODING AND PONDING WATER ON ROADS.
ISOLATED FLASH FLOODING IS NOT OUT OF THE QUESTION...ESPECIALLY IN
URBAN AREAS AND LOCATIONS THAT RECEIVED HEAVY RAIN EARLIER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A BAND OF THUNDERSTORMS MAY MOVE ACROSS PORTIONS OF THE OUTLOOK
AREA WEDNESDAY INTO WEDNESDAY EVENING. WHILE SEVERE WEATHER IS
CURRENTLY NOT EXPECTED WITH THESE STORMS...THEY MAY BE ABLE TO
PRODUCE LOCALLY HEAVY RAINFALL AND MINOR FLOODING. LATEST
INDICATIONS SUGGEST THAT THESE STORMS WILL MOVE ACROSS AREAS
GENERALLY ALONG AND SOUTH OF INTERSTATE 80.

THURSDAY NIGHT THROUGH SATURDAY NIGHT...THERE IS A CHANCE FOR
MORE ROUNDS OF THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA
THROUGHOUT THIS PERIOD. ADDITIONAL EPISODES OF HEAVY RAIN MAY
LEAD TO FLOODING PROBLEMS BY THE WEEKEND. IT IS TOO SOON TO
DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

RP KINNEY/08

In the hours before

Special weather statement, Jul 6, 11:01 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1101 AM CDT MON JUL 6 2015

ILZ001-002-007-009-016>018-061715-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...KEWANEE...PRINCETON...HENNEPIN
1101 AM CDT MON JUL 6 2015

...THUNDERSTORMS WITH HEAVY RAIN THIS MORNING IN NORTHWEST
ILLINOIS...

SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAIN WILL CONTINUE
ACROSS NORTHWEST ILLINOIS THROUGH LATE MORNING. EXPECT REDUCED
VISIBILITY IN THE HIGHER INTENSITY RAIN...WITH HOURLY RAINFALL
AMOUNTS AROUND AN INCH IN SOME AREAS. BE PREPARED FOR PONDING
WATER ON ROADS AND MINOR STREET FLOODING.

RP KINNEY
Special weather statement, Jul 6, 3:16 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 PM CDT MON JUL 6 2015

ILC131-161-IAC031-115-139-163-183-062115-
ROCK ISLAND-MERCER-MUSCATINE-LOUISA-SCOTT-WASHINGTON-CEDAR-
316 PM CDT MON JUL 6 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE QUAD CITIES AREA
AND POINTS SOUTHWEST FROM MUSCATINE TO CONESVILLE...

AT 313 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WILTON TO COLUMBUS JUNCTION...AND MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...MUSCATINE...ALEDO...
WAPELLO...COLUMBUS JUNCTION...DURANT...ELDRIDGE...MILAN...WILTON...
WALCOTT...BLUE GRASS...BUFFALO...ANDALUSIA...MILLERSBURG...NEW
BOSTON...GRANDVIEW AND REYNOLDS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 264 AND 304.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 3.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 17.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4142 9138 4142 9137 4144 9137 4166 9116
      4164 9037 4114 9073 4114 9137 4116 9137
      4116 9162
TIME...MOT...LOC 2013Z 249DEG 33KT 4151 9106 4129 9136

RP KINNEY
Local storm report, Jul 6, 4:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
401 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND GST     MUSCATINE MUNICIPAL AIR 41.37N 91.15W
07/06/2015  M68 MPH          MUSCATINE          IA   AWOS

            TIME ESTIMATED FROM RADAR.

&&
Local storm report, Jul 6, 4:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     MUSCATINE MUNICIPAL AIR 41.37N 91.15W
07/06/2015  M68.00 MPH       MUSCATINE          IA   AWOS

            TIME CORRECTED TO 345 PM CDT.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:16 PM CDTSpecial Weather StatementDVNMercer, Rock Island59 min
Jul 6, 3:59 PM CDTSevere Thunderstorm WarningDVNRock Island46 min
Jul 6, 5:05 PM CDTSevere Thunderstorm WarningDVNBureau, Henry40 min
Jul 6, 5:40 PM CDTSevere Thunderstorm WarningDVNBureau, Whiteside25 min
Jul 6, 6:17 PM CDTFlash Flood WarningDVNRock Island6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.